Drought, Ogle
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ogle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.043, -89.321 (the zone’s center; the record gives no point)
Severe drought conditions continued across Ogle, Livingston and Iroquois Counties through the month of December and extreme drought conditions developed across southern Ford County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe drought conditions continued across Ogle, Livingston and Iroquois Counties through the month of December and extreme drought conditions developed across southern Ford County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 30, 11:38 PM CST, 22 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1138 PM CST Sun Nov 30 2025
.KEY MESSAGES...
- Threat for patchy freezing fog in the west and southwest
Chicago suburbs and areas south of I-80.
- Accumulating snow with potential impacts to the Monday
afternoon and evening commute and resulting hazardous travel
conditions.
- Well below normal temperatures will persist through next
weekend with wind chills -5 to -15 possible Thursday and
Friday mornings.
&&
.UPDATE...
Issued at 958 PM CST Sun Nov 30 2025
Primary concern with the evening update is the potential for
patchy freezing fog development overnight. While cloud cover
has remained in place across areas west of the Fox River Valley/I-39
and helped keep temperatures warmer (20s), clearing to the
south and east has allowed temperatures to quickly cool into the
teens this evening in the outer suburbs and rural areas. While
increasing high cloud coverage may help limit widespread fog
development, we have already received reports of patchy fog in
parts of Will County, and suspect this could increase in
coverage over the next few hours. Have accordingly added
freezing fog into the forecast with this update through tonight,
focused mainly over the west and southwest suburbs and points
south, which coincides with the recent report and where model
guidance favors fog development. If dense fog develops, patchy
slick spot may occur given that temperatures are well below
freezing. Use extra caution if traveling overnight, particularly
if you encounter any fog.
Looking ahead to the expected period of snow Monday afternoon
and night, overall there are no major changes in thinking. Will
let the overnight shift get one more look at some of the latest
guidance to determine if and where potential Winter Weather
Advisories may be needed.
Petr
&&
.DISCUSSION...
Issued at 245 PM CST Sun Nov 30 2025
Through Tonight:
Main focus for the rest of the afternoon and evening is the
potential for one final push of lake effect snow into parts of
Porter County, Indiana. Surface winds have turned solidly
northwesterly on this side of the lake, and the overall
orientation of the main trough axis suggests that convergence
will continue to focus primarily east of our area. However,
based on recent radar trends, it looks like at lease some
disorganized lake effect may continue backing into parts of
Porter County (maybe even parts of eastern Lake County, IN) late
this afternoon/early evening as a sharpening trough pushes
south out of western lower Michigan. The parameter space is
certainly supportive of heavier rates with equilibrium levels
pushing past 10 kft. However, with the main zone of convergence
focused farther to the east and the ongoing LES not looking
particularly well-organized, have just increased PoPs and snow
amounts a smidge across NE Porter county. Will need to keep a
close eye on radar trends this afternoon, however.
Otherwise, it looks like cloud cover could clear out across
parts of the area this evening. If this occurs, temperatures
will absolutely tank over the recently-minted snowpack, at least
prior to the arrival of increasing mid and high cloud cover
late. Have nudged lows down a bit from the Fox Valley and points
west with this in mind. Locally dense freezing fog could also
develop if this comes to fruition. At this time, still have
enough questions about what effects (if any) high cloud cover
will have, and the degree of clearing we'll maintain in our
west, combined with recent trends with some guidance backing off
on this threat, that we've elected to hold off on a fog mention
in the grids right now.
Carlaw
Monday and Monday night:
A trough over the Great Basin this afternoon will track across
Oklahoma late Monday afternoon before phasing with a weak sub-
tropical wave across the Ohio River Valley Monday night. A
corresponding area of mid-level Pacific-based moisture will
provide sufficient saturation for a shield of snow to develop
over the area Monday afternoon and especially Monday evening.
As the phasing occurs, amplification of the main wave (around
400-600 hPa) and a proceeding lower-level wave (800-600 hPa)
will induce a broad area of modest ascent across the mid-
Mississippi River Valley. The exit region of an associated
strengthening mid-level jet streak will generate an embedded
corridor of stronger ascent across eastern Iowa that should
expand into at least northwest Illinois by mid-afternoon. As the
mid-level wave continues to strengthen and align with the
lower-level wave, a quickly intensifying 600 hPa frontogenesis
axis will develop across the southern forecast area and into
central Illinois and northern Indiana.
Expectations are that top-down saturation will result in a
period of light snow spreading west to east over the entire
area, reaching the I-39 corridor by mid-afternoon and the
Chicago metro and northwest Indiana by late afternoon. Most
guidance has been consistent in generating QPF generally in the
0.15-0.20 inch range, with higher amounts of at least 0.25 inch
in the broader ensemble envelope south of I-80. Meanwhile, a 3km
deep DGZ intersecting with most of the mid-level ascent would
support a higher ratio snowfall on the order of 15:1 to even
20:1. Putting this together, a widespread fluffy snow event of
1-3" north of I-80 and 2-4" south of I-80 appears likely. Have
some concerns that the 600 hPa f-gen noted above will focus a
narrow (county-wide) WSW to ENE oriented band of higher QPF and
higher SLR (>20:1) southeast of I-55 in the evening. In this
case, it is feasible that a narrow 4-6" band of snow will be
realized. Finally, while not expected (10% chance), synoptic
enhancement of a developing meso-low over southern Lake Michigan
tonight could back close to the Illinois shore as the low-level
synoptic flow turns SSE early Monday evening. Will therefore
need to monitor for locally higher snowfall totals along the
immediate shore from downtown Chicago to the IL/WI line.
Held off on issuing a Winter Weather Advisory at this time as
it is unclear where the potential heavier band settles, and
whether the longer duration of lower snowfall intensity and
amounts (half of which occur after the peak evening commute)
outside of the localized band would warrant an advisory.
However, it is likely an advisory will be needed for at least a
couple county-wide ribbon somewhere along or south of a Lee to
Cook County line.
Tuesday through Thursday: A deep trough crossing western Canada
will bring an arctic front across the area late Wednesday
afternoon into the evening. Ahead of the front and south of the
deeper synoptic support, modest WAA within a low-level saturated
layer may result in a wintry mix of poor-quality snow and
freezing drizzle during the afternoon. Very cold conditions
behind the front are expected Wednesday night through Thursday
night, with sub-zero lows possible and highs in the low to mid
teens. With continued stronger gradient flow behind the front
Wednesday night, wind chill values may fall close to criteria
(-20F) for a Cold Weather Advisory in parts of the area.
Friday through Sunday: The arctic airmass should push the
effective jet stream far enough south to keep conditions quiet
locally Friday into Friday night, but any northward shift of a
currently advertised storm system over the lower half of the
Mississippi River Valley will need to be monitored for the
potential of accumulating snow.
Kluber
&&
.AVIATION /06Z TAFS THROUGH 12Z TUESDAY/...
Issued at 1138 PM CST Sun Nov 30 2025
Key Messages:
- Mist and freezing fog is likely to be observed at RFD and DPA
through mid-morning.
- A period of accumulating snow with IFR conditions is expected
tomorrow afternoon and evening.
Winds have become light/calm tonight as surface high pressure
has moved into the region. Despite cirrus streaming overhead and
some lingering VFR stratus over interior northern Illinois,
temperatures have tanked enough for mist/fog to develop near DPA
and RFD. Thus, at least temporary visibility reductions are
likely to occur at both of these sites through the early to
mid-morning hours. Additionally, temperatures in the single
digits and low teens will allow for the fog droplets to freeze
upon contact with various surfaces wherever the fog becomes
dense enough.
The other main forecast item of note for the current TAF cycle
is a period of accumulating snow tomorrow afternoon and
evening. Total snow accumulations with this round of snow are
expected to end up in the 1-4" range at our five TAF sites this
time around, but steady snowfall will still likely knock
visibilities down to IFR levels for several hours and bring
ceilings down to MVFR or IFR levels as well. Winds are expected
to be out of the south or southeast during the snowfall, but
should remain at or under 10 kts for the most part. The snow is
expected to end sometime during the late evening or early
overnight hours, but low ceilings may persist for a while longer
after the snow has ended.
Ogorek
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 3 AM CST Monday for the IL
nearshore waters.
Small Craft Advisory until 7 AM CST Monday for the IN
nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 932 PM CST Sun Nov 30 2025 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-020345- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 932 PM CST Sun Nov 30 2025 /1032 PM EST Sun Nov 30 2025/ This Hazardous Weather Outlook is for portions of north central Illinois...northeast Illinois and northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Fog and Freezing Fog Risk. DISCUSSION... Fog development is possible overnight, some of which could be locally dense, mainly outside of Chicago and away from Lake Michigan where clouds have cleared out. If and where dense fog develops, patchy slick spots may occur due to sub-freezing temperatures. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Elevated Snow Risk. Wednesday... Limited Snow Risk. Wednesday night through Friday morning... Limited Excessive Cold Risk. Friday and Saturday... Limited Snow Risk. DISCUSSION... A period of accumulating snow is expected Monday afternoon into Monday night which may result in hazardous travel conditions for the Monday evening commute with impacts potentially lingering into the Tuesday morning commute. Additional chances for accumulating snow exist Wednesday afternoon and Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-020345- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 932 PM CST Sun Nov 30 2025 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wednesday and Thursday... Hazardous conditions for small craft are likely. Petr Visit us at www.weather.gov/chicago
Preliminary Local Storm Report
National Weather Service Chicago IL
917 PM CST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Snow 1 SE Lakewood Shores 41.27N 88.13W
11/30/2025 E9.0 Inch Will IL Cocorahs
Cocorahs station IL-WL-73 Wilmington 2.6 SE.
&&
ROPreliminary Local Storm Report
National Weather Service Chicago IL
920 PM CST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow Collegeville 40.91N 87.16W
11/30/2025 M7.5 Inch Jasper IN Cocorahs
Cocorahs station IN-JS-7 Rensselaer 1.9 SSW.
&&
ROPreliminary Local Storm Report
National Weather Service Chicago IL
924 PM CST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 1 WNW Dyer 41.51N 87.52W
11/30/2025 M8.1 Inch Lake IN Cocorahs
Cocorahs station IN-LK-15 Dyer 1.0 WNW.
&&
ROPreliminary Local Storm Report
National Weather Service Chicago IL
927 PM CST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 SSE St. John 41.42N 87.44W
11/30/2025 M8.4 Inch Lake IN Cocorahs
Cocorahs station IN-LK-99 St. John 2.8 SE.
&&
ROPreliminary Local Storm Report
National Weather Service Chicago IL
928 PM CST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 2 NNW Cedar Lake 41.39N 87.46W
11/30/2025 M9.8 Inch Lake IN Cocorahs
Cocorahs station IN-LK-109 Cedar Lake 1.4
NW.
&&
ROSpecial Weather Statement National Weather Service Chicago/Romeoville IL 1052 PM CST Sun Nov 30 2025 ILZ004>006-011>013-020-021-023-103-105>108-010900- Boone-McHenry-Lake IL-De Kalb-Kane-DuPage-Kendall-Grundy-Kankakee- Northern Cook-Southern Cook-Northern Will-Southern Will- Eastern Will- Including the cities of Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, and Beecher 1052 PM CST Sun Nov 30 2025 ...Patchy Shallow Freezing Fog Tonight... Shallow freezing fog is developing late this evening outside of Chicago, some of which is locally dense. The fog may expand in coverage as temperatures continue to cool overnight. If traveling, be prepared for sudden changes in visibility. Where locally dense fog develops, patchy slick spots may also occur due to the sub- freezing temperatures. Petr
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, December 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298921, 1298922, 1298923, 1298924.